MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-325-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Stenosis (2263); Obstruction/Occlusion (2422); Ptosis (2620); Aphonia (4409); Hemorrhagic Stroke (4417); Thrombosis/Thrombus (4440)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a patient treated with 3 pipelines had occlusive in stent thrombosis.Around 12:00 subject noted to be altered and refusing medications, in route to hospital subject developed right-sided weakness, right sided facial droop and aphasia.Nihss on admission = 24.Ct imaging showed right subarachnoid hemorrhage with parenchymal tract and right ventricle hemorrhage.Diagnostic angiogram showed occlusive clot within pipeline device.Iv aggrestat given with good effect.Mri showed small stroke burden.Subject started on dual antiplatelet therapy.The patient was hospitalized and treatment was given.The event is not resolved.One of the four pipelines was not implanted due to use error.Clarified as ¿due to significant tortuosity of the l m1, the investigator could not easily delivery the device to the top of the delivery microcatheter.The decision was made to remove the delivery microcatheter and the non-delivered device and proceed with a femoral artery approach¿.Safety assess this event as possibly related to the study device, procedure, and antiplt therapy.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that the access vessel was ¿radial right¿ and it was cross overed to transfemoral due to significant tortuosity.The patient was undergoing surgery in which is pipeline flex with shield technology implantation for acutely ruptured intradural aneurysm.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the adverse event term was updated.Nihss 24 at admission and 9 at 24 hours post event and 7 at discharge.The site assessed as causally related to relationship to antiplatelet therapy, switched to dapt.Further information was received that per available information, patient was discharged on (b)(6) 2024 to rehab.Then, admitted again due to discussed symptoms on (b)(6) 2024.Hosptialization ended on (b)(6) 2024.The patient experienced altered, right sided weakness, right sided facial droop and aphasia related to the stroke.Ct scan reported intracerebral vascular occlusion in treated vascular territory.A benchmark catheter was used.It was updated that the reason the device was not implanted was due to device malfunction.
 
Event or Problem Description
Additional information received reported that the patient experienced asymptomatic cerebral artery stenosis on (b)(6) 2024.No additional treatment or hospitalization was given.The stenosis was noted as not recovered/not resolved.The adverse event was not the result of a device deficiency.The stenosis was assessed as possibly related to the disease under study, not related to the procedure, and caused by the pipeline.It was also noted that the patient stopped taking ticagrelor/brilinta on (b)(6) 2024.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported (b)(4) cerebral branch artery stenosis.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported cec adjudication 22jan2025: causally related to the study device.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key18964156
Report Number2029214-2024-00500
Device Sequence Number15466756
Product Code OUT
UDI-Device Identifier00763000284053
UDI-Public00763000284053
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2024
Device Model NumberPED2-325-12
Device Catalogue NumberPED2-325-12
Device Lot NumberB281716
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer02/29/2024
03/26/2024
08/30/2024
09/19/2024
01/24/2025
Initial Report FDA Received Date03/22/2024
Supplement Report FDA Received Date03/26/2024
04/16/2024
09/06/2024
10/04/2024
01/31/2025
Date Device Manufactured10/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexFemale
Patient Weight92 KG